Alert archive / Arizona / Dust Storm Warnings in 2013
Dust Storm Warning 9, NWS Phoenix, AZ
NWS Phoenix, AZ issued this dust storm warning at Sep 6, 2013, 4:30 PM MST. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2013, 4:30 PM MST (23:30 UTC)
- Expired
- Sep 6, 2013, 6:17 PM MST
- In force
- 107 min
- Issued by
- NWS Phoenix, AZ
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this dust storm warning went out at Sep 6, 2:20 PM MST, 2 hours 10 minutes earlier.
Area forecast discussion, Sep 6, 2:20 PM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 220 PM MST FRI SEP 6 2013 .SYNOPSIS... THE HOT TEMPERATURES WILL FINALLY BE ON THE DECREASE THIS WEEKEND AS A DEVELOPING LOW PRESSURE SYSTEM TO THE SOUTHWEST ALLOWS FOR INCREASED MONSOONAL MOISTURE THROUGH EARLY NEXT WEEK. THIS WILL ALSO RESULT IN AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY...ESPECIALLY SUNDAY AND MONDAY. CLOUDY SKIES IN COMBINATION WITH THE SHOWERS AND THUNDERSTORMS WILL KEEP HIGHS WELL BELOW NORMAL SUNDAY THROUGH NEXT TUESDAY. && .DISCUSSION... THIS AFTERNOON IS BECOMING FAIRLY ACTIVE WITH ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE REGION. MOISTURE WILL STILL BE SOMEWHAT OF A LIMITING FACTOR FOR THE REST OF TODAY AS PWATS ACROSS EASTERN ARIZONA REMAIN IN THE 1-1.3 INCH RANGE WITH HIGHEST PWATS OF AROUND 1.5 INCHES FOCUSED ACROSS SOUTHEAST CALIFORNIA. THE THREAT TODAY WILL MAINLY BE LOCALIZED GUSTY WINDS FROM DRY MICROBURSTS ALONG WITH AREAS OF BLOWING DUST. EXPECTING THE BEST CHANCES OF STORMS TODAY TO BE MAINLY SOUTH AND SOUTHWEST OF THE METRO PHOENIX AREA AND ACROSS SOUTHEAST CALIFORNIA. SOME ENHANCEMENT IS LIKELY SOUTH OF PHOENIX INTO SOUTHWEST ARIZONA DUE TO A WEAK VORTICITY MAX SHOWN ON WATER VAPOR IMAGERY NEAR TUCSON MOVING TO THE WEST. THE HEAT IS ALSO STILL A FACTOR TODAY AS MANY LOWER DESERT LOCATIONS HAVE ALREADY SURPASSED 106 WITH SKY HARBOR AIRPORT IN PHOENIX HITTING 110 LAST HOUR. HOWEVER...EXPECTING TODAY TO BE THE LAST DAY OF WELL ABOVE NORMAL TEMPERATURES AS INCREASING MONSOONAL MOISTURE THIS WEEKEND COOLS THINGS DOWN. THIS WEEKEND WILL SEE A SHIFT IN THE WEATHER PATTERN AS A MORE SOUTHERLY MOIST FLOW SETS UP WITH WHAT SHOULD BE SOME REMNANTS OF TROPICAL STORM LORENA MAKING ITS WAY UP THE GULF OF CALIFORNIA THIS WEEKEND AND LIKELY INTO ARIZONA ON MONDAY. FORECAST PWATS OF 1.5-2.0 INCHES ARE EXPECTED ACROSS THE REGION FROM SUNDAY THROUGH TUESDAY. MODELS ARE IN GOOD AGREEMENT THAT A DIVING PACIFIC JET STREAK OFF THE CALIFORNIA COAST TONIGHT INTO SATURDAY WILL LEAD TO A DEEPENING TROUGH OFF OF THE SOUTHWEST UNITED STATES. THIS TROUGH IS FORECAST TO DEEPEN AND VIRTUALLY REMAIN STATIONARY FROM SUNDAY THROUGH WEDNESDAY. FAIRLY PERSISTENT BROAD UPPER DIVERGENCE IS LIKELY ACROSS OUR ENTIRE CWA FROM SUNDAY INTO TUESDAY AS A WEAK 30-40 KNOT UPPER JET SITS ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA...ALONG WITH MODELS SHOWING DIFFLUENCE ALOFT IN THE WIND FIELDS. THE FORECAST SHOWS A RAMP UP OF POPS THIS WEEKEND WITH AREAWIDE CHANCE TO LIKELY POPS SUNDAY THROUGH TUESDAY WITH HIGHEST CHANCES ON MONDAY. THERE IS STILL A DECENT AMOUNT OF UNCERTAINTY WITH THIS UPCOMING STORM SYSTEM AS FAR AS TIMING AND PIN-POINTING FOCUSED AREAS OF THE HEAVIEST RAINFALL. HOWEVER...THE PAST SEVERAL MODEL RUNS HAVE INDICATED THE HEAVIEST RAINFALL AMOUNTS SHOULD FALL ACROSS OUR ARIZONA ZONES AND MOST LIKELY FOCUSING ACROSS HIGHER TERRAIN AREAS NORTH AND EAST OF PHOENIX. CURRENT THINKING IS FOR THE THREE DAY EVENT...WIDESPREAD QPF AMOUNTS OF 0.75-1.25 INCHES IS A GOOD POSSIBILITY WITH LOCALLY HIGHER AMOUNTS. TEMPERATURES WILL DEFINITELY BE ON THE DOWN TREND WITH EXPECTED LOWER DESERT HIGHS IN THE 90S STARTING SUNDAY AND LIKELY LASTING THROUGH THE MIDDLE OF NEXT WEEK. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...AND SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE LOWER DESERTS THIS AFTERNOON. THE PROBABILITY OF THUNDERSTORMS DIRECTLY AFFECTING ANY TAF SITE IS GENERALLY LOW. HOWEVER...AN OUTFLOW BOUNDARY CONTAINING GUSTY WINDS AND BLOWING DUST WITH REDUCED VSBYS IS POSSIBLE AGAIN FOR THE PHOENIX AREA THIS EVENING. LATEST TAFS HINT AT THIS POSSIBILITY...THOUGH WINDS MAY BE CONSIDERABLY STRONGER FOR A BRIEF PERIOD IF THE BOUNDARY DOES INDEED MATERIALIZE. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... MONDAY THROUGH FRIDAY... MOISTURE WILL INCREASE ACROSS THE REGION THROUGH THE PERIOD... BRINGING GREATER CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE LOWER DESERTS...ALONG WITH INCREASED HUMIDITY LEVELS. WINDS THROUGH MOST OF THE PERIOD WILL BE LIGHT. STRONGER AND MORE ERRATIC WINDS ARE POSSIBLE NEAR THUNDERSTORMS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...KUHLMAN AVIATION...HIRSCH FIRE WEATHER...MCLANE
Hazardous weather outlook, Sep 6, 5:55 AM MST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 555 AM MST FRI SEP 6 2013 AZZ020>028-CAZ030>033-071300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 555 AM MST FRI SEP 6 2013 /555 AM PDT FRI SEP 6 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND FREQUENT LIGHTNING. STRONG GUSTY THUNDERSTORM OUTFLOW WINDS CAN CREATE AREAS OF BLOWING DUST AND RAPIDLY REDUCE VISIBILITY FOR MOTORISTS...ESPECIALLY IN DUST PRONE LOWER DESERT ELEVATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MOISTURE WILL BE ON THE INCREASE THIS WEEKEND THROUGH EARLY NEXT WEEK. SCATTERED THUNDERSTORMS WILL BE A POSSIBILITY FROM SATURDAY THROUGH AT LEAST TUESDAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND LOCALIZED FLOODING...STRONG GUSTY WINDS AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Sep 6, 1:39 PM MST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 139 PM MST FRI SEP 6 2013 AZZ021-062130- LA PAZ AZ- 139 PM MST FRI SEP 6 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 230 PM MST AT 137 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR BRENDA...MOVING NORTHWEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BRENDA... SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 3375 11420 3387 11391 3361 11378 3353 11398 TIME...MOT...LOC 2039Z 141DEG 7KT 3365 11393 WOODALL
Special weather statement, Sep 6, 3:11 PM MST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 311 PM MST FRI SEP 6 2013 AZZ022-027-062300- MARICOPA AZ- 311 PM MST FRI SEP 6 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 400 PM MST AT 309 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES WEST OF GILLESPIE DAM...MOVING WEST AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL WESTERN MARICOPA COUNTY... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3313 11327 3338 11326 3333 11280 3315 11281 TIME...MOT...LOC 2210Z 093DEG 14KT 3324 11292 PERCHA
Special weather statement, Sep 6, 3:29 PM MST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
329 PM MST FRI SEP 6 2013
CAZ030-032-062315-
RIVERSIDE CA-SAN BERNARDINO CA-
329 PM PDT FRI SEP 6 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA
CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
UNTIL 415 PM PDT
AT 324 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
GROUP OF STRONG THUNDERSTORMS 6 MILES EAST OF CHIRIACO
SUMMIT...MOVING NORTHWEST AT 5 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
CHIRIACO SUMMIT...
COTTON VISITOR CENTER...
EAGLE MOUNTAIN...
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
LAT...LON 3412 11605 3408 11603 3408 11600 3404 11599
3404 11561 3405 11560 3363 11529 3344 11544
3370 11589 3412 11623
TIME...MOT...LOC 2229Z 122DEG 4KT 3368 11562
DEWEYSpecial weather statement, Sep 6, 3:34 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
334 PM MST FRI SEP 6 2013
AZZ027-028-062315-
PINAL AZ-MARICOPA AZ-
334 PM MST FRI SEP 6 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
EXTREME SOUTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 415 PM MST
AT 328 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTH OF KAKA...MOVING SOUTHWEST AT 20
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
KAKA...
TABLE TOP RECREATION WILDERNESS AREA...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
IN ADDITION...IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED.
STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST
UPDATES.
LAT...LON 3251 11304 3272 11283 3284 11232 3268 11219
3250 11221
TIME...MOT...LOC 2234Z 059DEG 16KT 3266 11233
DEWEYSpecial weather statement, Sep 6, 3:57 PM MST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 357 PM MST FRI SEP 6 2013 AZZ023-024-028-062345- PINAL AZ-MARICOPA AZ- 357 PM MST FRI SEP 6 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 445 PM MST AT 351 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR GRANITE REEF DAM...MOVING NORTHWEST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SALT RIVER INDIAN COMMUNITY... FOUNTAIN HILLS AND DOWNTOWN SCOTTSDALE... CAMELBACK MOUNTAIN... MCDOWELL MOUNTAIN PARK AND PARADISE VALLEY... SCOTTSDALE AIRPORT AND PIESTEWA PEAK PARK... SCOTTSDALE... LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3354 11203 3378 11179 3346 11146 3331 11166 TIME...MOT...LOC 2257Z 141DEG 14KT 3351 11172 WATERS
Special weather statement, Sep 6, 4:06 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 406 PM MST FRI SEP 6 2013 AZZ022-027-062345- MARICOPA AZ- 406 PM MST FRI SEP 6 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 445 PM MST AT 401 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF TONOPAH...MOVING WEST AT 5 MPH. LOCALLY DENSE BLOWING DUST IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... RURAL WESTERN MARICOPA COUNTY... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. LAT...LON 3327 11333 3355 11332 3350 11302 3330 11305 TIME...MOT...LOC 2306Z 094DEG 4KT 3340 11315 DEWEY
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 10:08 PM MST | Blowing Dust Advisory | PSR | 52 min | |
| Sep 6, 1:04 PM MST | Special Weather Statement | PSR | Maricopa | 41 min |
| Sep 6, 1:14 PM MST | Blowing Dust Advisory | PSR | 3 hr | |
| Sep 6, 1:14 PM MST | Special Weather Statement | PSR | Maricopa | 31 min |
| Sep 6, 1:27 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 63 min |
| Sep 6, 1:39 PM MST | Special Weather Statement | PSR | La Paz | 51 min |
| Sep 6, 1:53 PM MST | Areal Flood Advisory | PSR | Maricopa | 112 min |
| Sep 6, 2:29 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 61 min |
| Sep 6, 3:04 PM MST | Areal Flood Advisory | PSR | Maricopa | 116 min |
| Sep 6, 3:11 PM MST | Special Weather Statement | PSR | Maricopa | 49 min |
| Sep 6, 3:34 PM MST | Special Weather Statement | PSR | 41 min | |
| Sep 6, 3:57 PM MST | Special Weather Statement | PSR | 48 min | |
| Sep 6, 4:06 PM MST | Special Weather Statement | PSR | 39 min | |
| Sep 5, 5:22 PM MST | Special Weather Statement | PSR | Riverside | 38 min |
| Sep 6, 3:29 PM MST | Special Weather Statement | PSR | Riverside | 46 min |
| Sep 6, 4:18 PM MST | Areal Flood Advisory | PSR | Riverside | 3 hr |
Nearby
Dust Storm Warnings in Arizona, 2013Every dust storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.